My 24 year old son was very sick with bad cough, sinus congestion and cough(maybe began as virus in beginning) and was given two antibiotics and finished the last one about a week ago. He has had ITP 3 or 4 other times in similar situations with 2 or 3 yrs in between each incidence. First time was in high stress time and they removed his spleen to get platelets up because they had dropped to 4,000.He was in 5th grade at the time - steroids and other things would not bring them up. Spleen removeal did bring levels up to normal. Steroids have worked on next times it happened. Hasn't happed in about 2 yrs. 4 days ago he bagan noticing speckles on his skin, then brusing and then the next day started nose bleed. Platelets were checked and were at 3,000. He was admitted to emergency room with platelet levels of 3,000, bruising, petecheai from head to toe, nose bleeds. Had an ear infection and gave antibiotic by mouth. Started him on immune globulin given very slowly over two days. Had regular diet and bowel movement next day. Platelets came up to 5000. By the third day and two large bags of immune globulin given, platelets rose to 36,000 and then to 80,000 by that afternoon. He had thrown up all during the night and the day platelets went to 80,000 was unable to hold anything down - tries sips of clear broth and sips of coke but threw it up. The throw up is dark brown stinky liquid. He has continued throwing this up all day and into the next morning, which is today. He says he has a headache, neckache. While in the hospital they gave him something for nausea and tylenol for the headace/nechache. Hasn't had any since noon yesterday and it is 6:00am. Since platelets went up to 80,000, doctor let him come home yesterday afternoon. Still not holding anything down. If he tries a sip (and sometimes when he hasn't had anything) he throws up dark brown horrible smelling liquid. Dr had said if he was still nauseated or throwing up Sun morning (left hospital on Fri afternoon and it is now Sat morning) to call them. Concerned about waiting that long...maybe dehydration or something that might have been missed. He hates hospitals and is overall doing better at home but don't want to wait if we should do something else. He also has Asperger's Syndrome. Has been on Lexapro for 5 years and has gained weight greatly over last 5 yrs on the medication and other steady weight gain prior to that . Has some stomach problems and does rolaids , etc. Several years ago did some tests on stomach. Nothing conclusive. Has large amt belly fat. He is near 490 pounds. Eating and activity level do not warrant excessive weight gain. Probably due to medication. Cholesterol, sugar levels, blood pressure everything in normal ranges, Very active. Started up new exercise programs on T/Th doing weights, swimming, zumba, walking , etc two weeks ago exercising a couple of hrs at a time and loves it. Craves pasta but doesn't overdo too badly. Normally eats fairly reasonable amts and is fairly active 24 yr old. Advice about what to do about throwing up??? He is resting right now. Hate to go to hospital unless necessary.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.